Maynooth University

Maynooth University ePrints and eTheses Archive

Maynooth University Library

A design methodology for switched discrete time linear systems with applications to automotive roll dynamics control.

Solmaz, Selim and Shorten, Robert and Wulff, Kai and Ó Cairbre , Fiacre (2008) A design methodology for switched discrete time linear systems with applications to automotive roll dynamics control. Automatica, 44 (9). pp. 2358-2363. ISSN 0005-1098

[img] Download (102kB)
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...

Abstract

In this paper we consider the asymptotic stability of a class of discrete-time switching linear systems, where each of the constituent subsystems is Schur stable. We first present an example to motivate our study, which illustrates that the bilinear transform does not preserve the stability of a class of switched linear systems. Consequently, continuous time stability results cannot be transformed to discrete time analogs using this transformation. We then present a subclass of discrete-time switching systems, that arise frequently in practical applications. We prove that global attractivity for this subclass can be obtained without requiring the existence of a common quadratic Lyapunov function (CQLF). Using this result we present a synthesis procedure to construct switching stabilizing controllers for an automotive control problem, which is related to the stabilization of a vehicle’s roll dynamics subject to switches in the center of gravity (CG) height.

Item Type: Article
Additional Information: The original publication is avaialble at http://www.sciencedirect.com/science?_ob=MImg&_imagekey=B6V21-4S1BX5J-9-H&_cdi=5689&_user=107385&_orig=search&_coverDate=09%2F30%2F2008&_sk=999559990&view=c&wchp=dGLbVzb-zSkWA&md5=a64335d63f6b866f9c4c915d8f8b21d7&ie=/sdarticle.pdf
Keywords: Automotive roll dynamics control; Switched linear systems; Discretization of switched systems; Hamilton Institute.
Subjects: Science & Engineering > Hamilton Institute
Science & Engineering > Mathematics & Statistics
Item ID: 1670
Identification Number: 10.1016/j.automatica.2008.01.014
Depositing User: Hamilton Editor
Date Deposited: 30 Nov 2009 10:45
Journal or Publication Title: Automatica
Publisher: Pergamon
Refereed: Yes
URI:

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...